Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1969, Volume 37, Issue 1

A Comparison of Barten's Estimated Demand Elasticities With Those Obtained Using Frisch's Method<79:ACOBED>2.0.CO;2-O
p. 79-94

Robert Ayanian

From knowledge of budget proportions, income elasticities, and the income elasticity of the marginal utility of income, point estimates of all direct and cross demand elasticities with respect to price may be easily computed for want-independent goods. Estimates obtained in this manner are without standard errors. One method of ascertaining the reliability of such estimates is to compare them, under varying conditions, with corresponding estimates whose standard errors are known, as is done herein.

Log In To View Full Content

Journal News